Alert archive / Louisiana / Tornado Warnings in 2008

Tornado Warning 16, NWS Shreveport, LA

March 14, 2008Union Parish, Louisiana

NWS Shreveport, LA issued this tornado warning at Mar 14, 2008, 11:15 PM CDT for Union Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 14, 2008, 11:15 PM CDT (04:15 UTC)
Expired
Mar 14, 2008, 11:45 PM CDT
In force
30 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

County Union Parish, LA

The radar

The Shreveport radar (KSHV), 165 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 14, 7:14 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 4.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2008-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1478 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2008-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1478 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1885 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.2
Supercell composite
9.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KSHV 150415
TORSHV
LAC111-150445-
/O.NEW.KSHV.TO.W.0016.080315T0415Z-080315T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1115 PM CDT FRI MAR 14 2008

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN UNION PARISH IN NORTH CENTRAL LOUISIANA...

* UNTIL 1145 PM CDT

* AT 1115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 10 MILES        
  NORTH OF MARION...OR JUST WEST OF HUTTIG...MOVING SOUTHEAST AT 
  40 MPH.

* THE TORNADO WILL BE NEAR...
  8 MILES NORTHEAST OF MARION BY 1120 PM CDT...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF 
BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SATURDAY MORNING
FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND NORTHEAST
TEXAS.

LAT...LON 3287 9208 3288 9232 3301 9234 3301 9206
TIME...MOT...LOC 0415Z 295DEG 35KT 3303 9223

$$

15
1 follow-up statement
000 
WWUS54 KSHV 150434
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1133 PM CDT FRI MAR 14 2008

LAC111-150445-
/O.CON.KSHV.TO.W.0016.000000T0000Z-080315T0445Z/
UNION LA-
1133 PM CDT FRI MAR 14 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR
NORTHEASTERN UNION PARISH...

AT 1133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR THE 
UNION...MOREHOUSE PARISH LINE...OR ABOUT 4 MILES EAST NORTHEAST OF 
THE LOCO COMMUNITY...MOVING SOUTHEAST AT 40 MPH.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF 
BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SATURDAY MORNING
FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND NORTHEAST
TEXAS.

LAT...LON 3287 9208 3287 9220 3301 9220 3301 9206
TIME...MOT...LOC 0433Z 295DEG 35KT 3295 9204

$$

15

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 14, 10:02 PM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, Mar 14, 10:02 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1002 PM CDT FRI MAR 14 2008

.DISCUSSION...

HAVE UPDATED THE ZONES TO REFLECT THE CURRENT TORNADO WATCH AND
ONGOING WEATHER. STILL A CHANCE OF MORE SHOWERS AND THUNDERSTORMS
INTO THE OVERNIGHT HOURS MAINLY OVER THE NORTHERN MOST ZONES WITH
SURFACE LOW MOVING ACROSS NORTHERN TEXAS AND OVER THE SOUTHERN
AND CENTRAL PARTS OF ARKANSAS TONIGHT. A SURFACE BOUNDARY REACHING
EAST FROM THE SURFACE LOW INTO NORTHEAST TEXAS...SOUTHWEST
ARKANSAS...AND NORTH CENTRAL LOUISIANA WILL CONTINUE LIFTING TO THE
NORTH AND A TRAILING COLD FRONT FROM THE LOW WILL SPREAD EAST
ACROSS TEXAS AND THROUGH THE FOUR STATE REGION. /06/

&&

.AVIATION...

SEVERE WEATHER DEVELOPED SHORTLY AFTER SUNSET. SEVERE THUNDERSTORMS
WITH LARGE HAIL AND STRONG AND GUSTY WINDS OVER NORTHEAST LOUISIANA
EXTEND NORTH INTO SOUTH CENTRAL ARKANSAS AND ACTIVITY IS MOVING TO
THE EAST AND SOUTHEAST AT 25-30 KTS. IFR CONDITIONS EXPECTED TO
CONTINUE THROUGH SHORTLY AFTER MIDNIGHT THESE AREAS. MEANWHILE OTHER
AREAS WEST OF A NASHVILLE ARKANSAS TO ALEXANDRIA LOUISIANA LINE IS
EXPECTED TO REMAIN VFR THROUGH SUNRISE EXCEPT PATCHY OVC/BKN007-010
BETWEEN 06Z-10Z. OTLK... SATURDAY VFR ALL ARKLATEX AFTER 15Z. /01/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  61  77  47  70 /  30   0   0   0
MLU  60  78  46  68 /  50   0   0   0
DEQ  49  68  40  66 /  30  10   0   0
TXK  57  72  45  67 /  30  10   0   0
ELD  59  75  41  68 /  50  10   0   0
TYR  57  75  48  71 /  10   0   0   0
GGG  58  77  45  70 /  10   0   0   0
LFK  61  82  48  74 /  10   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

06/01
Hazardous weather outlook, Mar 14, 12:00 PM CDT, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT FRI MAR 14 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-151200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT FRI MAR 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

ANOTHER ROUND OF THUNDERSTORMS ARE POSSIBLE TONIGHT...AHEAD OF A
COLD FRONT. THESE STORMS WILL REMAIN SCATTERED IN NATURE...AND
CONFINED MAINLY NORTH OF INTERSTATE 20. HOWEVER...ISOLATED STORMS
COULD BECOME SEVERE...WITH LARGE HAIL...AND THE POSSIBILITY OF
DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

A STRONG STORM SYSTEM WILL ARRIVE TUESDAY OR WEDNESDAY WITH HEAVY
RAINFALL AND POSSIBLY SOME SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL ACTIVATION...IS NOT ANTICIPATED AT THIS TIME.

17

In the hours before

Local storm report, Mar 14, 8:18 PM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
818 PM CDT FRI MAR 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             COTTON VALLEY           32.81N 93.42W
03/14/2008  E1.75 INCH       WEBSTER            LA   AIRPLANE PILOT

            GOLF BALL SIZED HAIL IN COTTON VALLEY

0810 PM     FUNNEL CLOUD     COTTON VALLEY           32.81N 93.42W
03/14/2008                   WEBSTER            LA   LAW ENFORCEMENT

            FUNNEL CLOUD SPOTTED JUST SOUTH OF COTTON VALLEY

&&

15
Local storm report, Mar 14, 8:42 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
842 PM CDT FRI MAR 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             WALDO                   33.35N 93.30W
03/14/2008  E1.75 INCH       COLUMBIA           AR   BROADCAST MEDIA

            GOLF BALL SIZED HAIL IN WALDO

0800 PM     HAIL             1 NE MAGNOLIA           33.29N 93.22W
03/14/2008  E1.25 INCH       COLUMBIA           AR   TRAINED SPOTTER

&&

15
Local storm report, Mar 14, 8:43 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
843 PM CDT FRI MAR 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 PM     HAIL             18 W EL DORADO          33.22N 92.97W
03/14/2008  E0.75 INCH       UNION              AR   LAW ENFORCEMENT

            HAIL FELL IN THE MOUNT HOLLY COMMUNITY

&&

15
Local storm report, Mar 14, 9:03 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
903 PM CDT FRI MAR 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HAIL             6 E MINDEN              32.62N 93.18W
03/14/2008  E1.75 INCH       WEBSTER            LA   AMATEUR RADIO

0840 PM     HAIL             3 N ARCADIA             32.59N 92.92W
03/14/2008  E0.88 INCH       CLAIBORNE          LA   AIRPLANE PILOT

&&

D. BUTTS
Local storm report, Mar 14, 9:05 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
905 PM CDT FRI MAR 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HAIL             3 N ARCADIA             32.59N 92.92W
03/14/2008  E0.88 INCH       CLAIBORNE          LA   AMATEUR RADIO

&&

D. BUTTS
Local storm report, Mar 14, 9:11 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
911 PM CDT FRI MAR 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HAIL             5 SE HOPE               33.62N 93.53W
03/14/2008  E1.75 INCH       HEMPSTEAD          AR   LAW ENFORCEMENT

&&

D. BUTTS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 7:20 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo, Webster40 min
Mar 14, 7:59 PM CDTTornado WarningSHVBossier, Webster31 min
Mar 14, 8:25 PM CDTTornado WarningSHVClaiborne, Webster35 min
Mar 14, 8:34 PM CDTTornado WarningSHVBienville, Claiborne, Lincoln, Webster41 min
Mar 14, 8:59 PM CDTSevere Thunderstorm WarningSHVClaiborne, Lincoln, Union31 min
Mar 14, 9:13 PM CDTTornado WarningSHVBienville, Jackson, Lincoln32 min
Mar 14, 9:28 PM CDTSevere Thunderstorm WarningSHVLincoln, Ouachita, Union47 min
Mar 14, 9:44 PM CDTTornado WarningSHVJackson, Lincoln, Ouachita46 min
Mar 14, 9:57 PM CDTSevere Thunderstorm WarningSHVOuachita, Union48 min
Mar 14, 10:45 PM CDTTornado WarningSHVOuachita30 min

Nearby

Tornado Warnings in Louisiana, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.